[Myasthenia induced by tiopronin in the treatment of rheumatoid arthritis].

Abstract

Myasthenia gravis (MG) is a well known side-effect of D-Penicillamine used in the treatment of rheumatoid polyarthritis. Tiopronin is another drug available in France, which can also induce MG. Drug-induced MG are characterized by frequent involvement of facial and oropharyngeal muscles. Moreover, the generalization is scarce and the outcome always quite good. No thymoma is present, anti-acetylcholine receptors antibodies are often highly positive. Furthermore, some HLA phenotypes are most frequently found among patients with drug-induced MG suggesting a genetic predisposition. This observation underlines the interest of careful management of patients treated by tiopronin.

Cite this paper

@article{Bonnet1995MyastheniaIB, title={[Myasthenia induced by tiopronin in the treatment of rheumatoid arthritis].}, author={Marina Bonnet and Gilles Angibaud and Alain Cantagrel and François Montastruc and Michel G Clanet}, journal={Revue neurologique}, year={1995}, volume={151 1}, pages={67-8} }